Indiana, 2006

Flash Flood in Indiana, June 2, 2006

June 2, 2006 · NWS PAH · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 2, 1:45 AM CST, 5 hours 45 minutes earlier.

Area forecast discussion, Jun 2, 1:45 AM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 AM CDT FRI JUN 2 2006

.DISCUSSION...
IT APPEARS THE SLOWER EXTRAPOLATION OF PCPN ACROSS THE FA IS THE
MODELED SOLUTION TO PREFER AS PREVIOUS RUNS SUGGESTED FROPA/END TO
PCPN BY 06Z BUT NOW LOOKING MORE LIKE 12-18Z TIME FRAME. THEREFORE
WE LEAN TOWARD THE NEAR TERM MESONAM ERHAPS A SHAVE MORESO THAN GFS
BUT EVEN IT IS SUGGESTIVE OF THE SAME. THAT IS WE KEEP HIGH POP
(LKLY) EAST EARLY TODAY TAPERING TO LOW CHC WEST...THEN TRANSLATE
EAST THIS AFTERNOON W/SMALL CHC THERE TAPERING OFF PCPN CHANCES
WEST. SWODY1 REFLECTS SIMILAR.

AFTER UPPER TROF PASSAGE MODELS AGREE IN BARRELLING LOW ACROSS UPPER
OH VALLEY/CNTL APPALACHIANS THRU THE WEEKEND. THIS SHOULD KEEP A
COOLER/ DRIER? FLOW PATTERN OVER PAH FA. SOME MODEL HINTS AT NW FLOW
INDUCED INSTABILITY PCPN CHANCES BUT COLLABORATIVE AGREEMENT NOT
THERE YET AND POPS ARE LOW ENOUGH TO WARRANT CONTINUED WATCH FOR
THIS IN FUTURE MODEL SIGNALS W/O LATCHING ONTO IT JUST YET. NEXT
WEEKS STARTS OUT MORE OF SAME BUT AS UPPER FLOW PATTERN TRANSITIONS
TO ALLOW NEXT FRONT TO COME IN LATE IN PERIOD...SHOULD SEE
MODERATING AIR MASS FOLLOWED BY NEXT CHC PCPN W/FRONT BY DAY 6. ONLY
HAD 18Z GFS MOS AND 12Z MEX MOS BUT THIS DATA OFFERED LTL IN WAY OF
CHANGE SAVE MINOR TWEEKS TO OVERALL MEDIUM-LONG RANGE FORECAST
INHERITED.

UTILIZED NAM/GFS BLEND OF ITS MOS TEMPS NEAR TERM AND THEN
TRANSITIONED INTO TWEEKED INHERITANCE/COLLABORATIVE PICTURE FOR
MEDIUM AND LONG RANGE TEMPS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 2, 3:09 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
409 AM CDT FRI JUN 2 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
409 AM CDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS CONTINUES TODAY. THE MAIN THREAT IS
LOCALLY HEAVY RAIN. ISOLATED SMALL HAIL OR GUSTY WIND IS A
POSSIBILITY...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED AT THIS TIME. THE NEXT
CHANCE OF THUNDERSTORMS IS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Evansville,IN radar (KVWX), 68 km away, was scanning. The volume nearest the first event began at 13:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Spencer

When
June 2, 7:30 AM CST to 10:00 AM CST
Where
Spencer County, Rockport
Reported by
LAW ENFORCEMENT
Coordinates
38.014, -87.008 (the zone’s center; the record gives no point)

A co-operative observer reported over an inch of rain in two hours. The highway department placed signs where water was over roads, including State Road 66 between Rockport and Reo, County Road 200W south of State Road 66, and U.S. 231.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521926.